This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
I brought up this topic for discussion some time back and I accepted your advise on how to go about it.
Recently my urologist tested my testosterone level and it was 5.22 ng/mL, i.e., between 2.27 - 10.30 ng/mL for normal males. According to him, for a PCa patient, my level should be below the 2.27 minimum. So he has put me on Bicalutamide 100 mg and referred me to Oncologists to re-initiate ADT. Apparently my PSA was 0.40 in August.
I don't know what your views are on my latest developments
Based on my experience it is unlikely the Bicalutamide will affect your testosterone level, but it may beneficially affect the progression of your PSA.
It will be interesting to hear what your oncologist(s) decide.
Best wishes Don O.
Thanks very much Don for your inspiring comments.
But is my PSA level (0.4) alarming at the moment to warrant re-initiation of ADT? I would appreciate your fair comment again. I intend to see my oncologists about mid October, since they operate from the Cancer Diseases Hospital located about 400 km from my home town.
Not sure I can be of much help. In the U. S. generally speaking a PSA score below 4.0 would be non-worrisome, but this is a pre-cancer standard. Also the standard you cite for testosterone is quite different from the U. S. standard of 270 ng/dl to 679 ng/dl.
Something about you urologist's exam prompted him or her to put you on Bicalutamide and advised you to see your oncologists to re-initiate ADT. I am reluctant to question your urologist's judgement.
As much as I would like to help let's leave it to your oncologist(s) to provide you with a second opinion.
Keep us posted.
Best wishes Don O.
As I promised, I saw my oncologist on 17th October 2018 for review. He simply told me that they base the assessment of my state of prostate cancer on the PSA and not on testosterone level. Since my PSA was 0.23, he didn't see any problem and gave me a review after one year. He said that since I wasn't castrated surgically but on ADT, my testosterone is likely to rise. However, it will only become problematic if it goes beyond the maximum level in the range.